Alert archive / Wisconsin / Small Craft Advisories in 2018
Small Craft Advisory 39, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at May 17, 2018, 4:34 AM CDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- May 17, 2018, 4:34 AM CDT (09:34 UTC)
- Expired
- May 18, 2018, 12:00 AM CDT
- In force
- 19 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
072 WHUS73 KGRB 170934 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 434 AM CDT Thu May 17 2018 LMZ541>543-171745- /O.NEW.KGRB.SC.Y.0039.180517T0934Z-180518T0500Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 434 AM CDT Thu May 17 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect until midnight CDT tonight. * WINDS...Northeast winds of 15 to 25 knots are expected today. Winds will diminish and veer east this evening * WAVES...Waves will build to 4 to 6 feet by afternoon, then diminish in the mid to late evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ JS
3 follow-up statements
553 WHUS73 KGRB 171522 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1022 AM CDT Thu May 17 2018 LMZ541>543-172330- /O.CON.KGRB.SC.Y.0039.000000T0000Z-180518T0500Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1022 AM CDT Thu May 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WINDS...Northeast winds of 15 to 25 knots are expected today. Winds will diminish and veer east tonight. * WAVES...Waves will build to 4 to 6 feet by this afternoon, then diminish in the late evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
434 WHUS73 KGRB 172017 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 317 PM CDT Thu May 17 2018 LMZ541>543-180430- /O.CON.KGRB.SC.Y.0039.000000T0000Z-180518T0500Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 317 PM CDT Thu May 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WINDS...Northeast winds of 15 to 25 knots through this evening. Winds will diminish and veer east tonight. * WAVES...Waves of 4 to 6 feet are expected through this evening, then diminish later on tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
862 WHUS73 KGRB 180142 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 842 PM CDT Thu May 17 2018 LMZ541>543-180500- /O.CON.KGRB.SC.Y.0039.000000T0000Z-180518T0500Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 842 PM CDT Thu May 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WINDS...Northeast winds of 10 to 20 knots. * WAVES...Waves of 3 to 5 feet are expected through early tonight, then diminish overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at May 17, 4:22 AM CDT, 12 minutes earlier.
Area forecast discussion, May 17, 4:22 AM CDT, 12 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 422 AM CDT Thu May 17 2018 Forecast discussion for routine morning forecast issuance .SYNOPSIS... Issued at 420 AM CDT Thu May 17 2018 Cooler today, and breezy near the lake and bay. Rain chances for the weekend are now looking less robust than they have been. The main belt of westerlies will remain across Canada and the far northern U.S. during the forecast period. A somewhat weaker branch of the flow will exist across the the rest of the CONUS. That branch will be better defined across the West where a substantial trough will exist, and more diffuse in the East. A cooler Canadian air mass will settle across the area today, with cooling augmented by a trajectory across the Great Lakes. Temperatures are likely to remain near or below normal through the weekend and into the start of next week, then warm to above normal by the middle of next week. Rain chances for the weekend continue to be tied to the arrival of a frontal system from the west. But it now appears additional support from energy ejecting out of the trough over the southwestern CONUS will be delayed and weaker than previously expected. So the likelihood in receiving a widespread significant rainfall during the weekend has lessened considerably. It's back to looking like amounts for the period will end up below normal. && .SHORT TERM...Today...Tonight...and Friday Issued at 420 AM CDT Thu May 17 2018 The showers that developed within the baroclinic zone sagging south across the area dissipated late yesterday evening, but have now reappeared. There's even been a lightning strike within one county of the forecast area during the past hour. Added a mention of the showers back into the forecast until mid-morning. The original plan was to keep the afternoon dry. But after watching what's happened during the past couple hours and seeing some patchy light precip across the N/NW on a few of the latest model runs, have been having second thoughts about that. One key difference by this afternoon is likely to be elevated instability. The NAM indicated several hundred J/kg MUCAPEs across the north right now, but showed those decreasing to zero by afternoon. If that's right, precipitation this afternoon would likely need to be driven by larger scale forcing, mainly isentropic lift back over the frontal zone. That seems more likely to stay focused to our west. So stuck with a dry afternoon, though will continue to monitor and pass concerns about that aspect of the forecast on to the next shift. Otherwise, cooler temperatures are expected today. Leaned heavily toward a blend of the guidance products that performed best for Tuesday's highs, when a similar NE flow was present. Temperatures should rebound some on Friday. Dry air aloft circulating back around a departing cyclone will swing through the area during the afternoon. That is likely to once again drop relative humidities during the afternoon--especially across the north which is still in the process of greening up. But east flow will limit the depth of the the mixing, limiting the potential for strong wind gusts. .LONG TERM...Friday Night Through Wednesday Issued at 420 AM CDT Thu May 17 2018 Nearly zonal pattern at 500mb at the start of the period will gradually become northwesterly over the western Great Lakes region late next week as a 500mb ridge builds across western Canada. If we do not get any rain across the north this weekend into Monday, the next chance of rain will not be until late next week as the Hudson Bay high will dominate the weather pattern. The weekend system has become muddled compared to the runs yesterday. It appeared there would be a rainfall event across the north to help alleviate the abnormally dry conditions in this region over the last month. For Friday night, models have come into better agreement with system passing to the south of the area which could trigger a few showers across the Fox Valley and lakeshore region. Per coordination with NWS Milwaukee and Chicago, have increased rain chances late Friday night into Saturday morning to account for this feature. Now for Saturday afternoon into Sunday morning, the models have differing solutions on the precipitation trends. Current ideal is that showers and storms will develop west of the area Saturday afternoon and then weaken and dissipate as it moves into the area Saturday evening. Some of the models now suggest it could remain dry through Sunday afternoon across the north. Since a few of the models continued to indicated some light precipitation, left small chances of rain. The uncertainty in the forecast lingers into Sunday morning as how far north and east any rain makes it into the area. Will have a chance of showers during the morning, but the dry air will end any rain chances across much of the area Sunday afternoon. With a little more sunshine and less rain, have raised high temperatures by a few degrees on Sunday. Models show another system moving across the area Sunday night into Monday, however the ECMWF differs by leaving much of the area dry as the system passes to the south of the area. Only minor changes made to the remainder of the forecast as the Hudson Bay high is expected to dominate the weather pattern. In this pattern, very low relative humidity readings can be expected during the afternoon and early evening hours each day. && .AVIATION...for 12Z TAF Issuance Issued at 420 AM CDT Thu May 17 2018 Other than near any showers across the north this morning, generally good flying conditions are expected. Winds will probably be a little gusty over east-central Wisconsin today into this evening. && .FIRE WEATHER... Issued at 420 AM CDT Thu May 17 2018 Elevated fire weather conditions will continue across northern Wisconsin today and Friday. Pine needle moisture is approaching its seasonal lows, and this coincides with a relatively dry atmosphere. The worst conditions are expected on Friday afternoon into early Friday evening as some locations could see wind gusts to around 20 mph, low relative humidity values and temperatures in the 70s. A few days ago, the models were suggesting a widespread rainfall event over the weekend across northern Wisconsin. This appears unlikely now and it is possible that portions of northern Wisconsin will not see any rain this weekend. There is a chance of rain Sunday night and Monday, but there is a great deal of uncertainty if rain would make it into northern Wisconsin. Beyond Monday, Hudson Bay high is expected to dominate the weather pattern through the end of the next week, bringing dry conditions and low relative humidity readings. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......Skowronski SHORT TERM.....Skowronski LONG TERM......Eckberg AVIATION.......Skowronski FIRE WEATHER...Eckberg/Skowronski
Hazardous weather outlook, May 17, 4:27 AM CDT, 7 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 427 AM CDT Thu May 17 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-181100- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 427 AM CDT Thu May 17 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Elevated fire danger is once again expected across northern Wisconsin during the afternoon and early evening hours due to low relative humidities. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Elevated fire danger is again expected across northern Wisconsin during the afternoon and early evening hours on Friday due to low relative humidities and south winds of 10 to 20 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-181100- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 427 AM CDT Thu May 17 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Gusty northeast winds and rough waters will pose a hazard to boaters on the lake and bay through this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. Skowronski/Eckberg
Nearby
Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.